Complicating Complications

19 Jul

I’ve run on and on about the sight issue with my foot, Right?

In the past, I’ve run on and on about my nasty little rash due to tape allergies….

(I’m not sensitive, I’m intolerant!)

Well, in the interests of completeness, I have managed to combine the two!

Part of my #DIYIV kit is a “Mid-Line Cannula” inserted into vein at the bicep (yes, if you look carefully there is one somewhere) that runs up to my shoulder area. There is a clip stuck to my skin to hold the line in place and it is (was) tapped down with Tegaderm (I think) to prevent infection of the arm.

Q45+3OwhRC+F8f9WhUqVew

Knowing that the tape was likely to give me a rash, I decided to go with it and see how bad it got. After all, I could put up with a bit of a tickle for 6 weeks.

I did already have a rash on my lower arm from the 3 days of tape that held in the standard cannula before the Mid-Line was seductively inserted by the Doctor…….

Within a day, as I had the expected rash appeared and by 7 days it was itching like a bad case of Crabs….

I still elected to carry on with the tape and see how it went.

It went Shit!

The rash and itching was worse and I was reacting to the adhesive of the clip too.

Again, at the weekly dressing change by the Nurse, after a discussion, I stuck (no pun intended) with the same tape.

Stuck….

Kind of ironic.

By that evening the tape just slid off my arm.

The reaction had decided to go nuclear and arm had erupted in to an oozing (genuinely love that word) flow of bodily fluid (not the kind that’s enjoyable to produce…).

Carefully, like an actual grown up, I cleaned the area, let it dry then patched it up as best I could with the only tape I don’t react to. Hypafix.

IMG_0667.jpg

All of that was on Sunday. Come Monday I toddle of to work 175 miles away, do a day’s work and get to my hotel. 8pm sees IV drip time and that goes to plan as always.

However, when disconnecting the IV line, I notice that the mass of tape is moving a bit (like too much of a bit!).

Closer inspection sees that the clip is no longer stuck to me as, yes, you guessed it! OOZZZZZZZZING…

Only one thing for it!

Carefully.

And I mean fucking Carefully!

Lift the clip, clean under it, let it dry, strip of Hypafix underneath then tape (what remains of) the clip to that.

Side note: It did cross my mind that the only thing that came close to bothering me was that I was totally un-phased by pissing around with this kind of thing.

My conclusion? People thing I’m resilient. Maybe I’m just stupid.

Anyway, all went to plan, if you can call it a plan and it no looks like this…..

It’s working ok and I will be back home at the weekend, visiting the clinic to come up with a suitable but more professional solution.

IMG_0684

Getting the foot issues has not been ideal.

The treatment could be seen as a challenge.

The rash making the complications (or at least the treatment of them) more complicated is quite frankly taking the piss!

However, it’s just one of those things.

I will never, where humanly possible let, any of this stop me working or living my life the way I want to.

 

When life throws you hand grenades.

Catch them.

Pull out the pins and throw the bloody things back!

Live Long and Bolus

Grumps.

 

Advertisements

One Response to “Complicating Complications”

  1. Tim July 19, 2018 at 2:33 pm #

    Glad I wasn’t eating my lunch when I read this! Looks like you’re the MacGyver of IV drips! Hope it goes well and you get to a solution that involves less…oozing!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

%d bloggers like this: